8 drugs dr wont use themselves

Discussion in 'Fibromyalgia Main Forum' started by charlenef, Jul 10, 2008.

  1. charlenef

    charlenef New Member

    Advair

    It's asthma medicine that can make your asthma deadly. Advair contains the long-acting beta-agonist (LABA) salmeterol. A 2006 analysis found that regular use of LABAs can increase the severity of an asthma attack. Researchers estimate that salmeterol may contribute to as many as 5,000 asthma-related deaths in the United States each year.

    Avandia

    Diabetes is destructive enough on its own, but if you try to control it with rosiglitazone, better known as Avandia, it could cause a heart attack. A study found that people who took rosiglitazone for at least a year increased their risk of heart failure or a heart attack by 109 percent and 42 percent, respectively.

    Celebrex

    This painkiller has been linked to increased risks of stomach bleeding, kidney trouble, and liver damage. And according to a 2005 study, people taking 200 mg of Celebrex twice a day more than doubled their risk of dying of cardiovascular disease. Those on 400 mg twice a day more than tripled their risk.

    Ketek

    This antibiotic, which has traditionally been prescribed for respiratory-tract infections, carries a high risk of severe liver side effects. In February 2007, the FDA limited the usage of Ketek to the treatment of pneumonia.

    Prilosec and Nexium

    The FDA has investigated a suspected link between cardiac trouble and these acid-reflux remedies, although they did not find a "likely" connection. But whether this is true or not, they can raise your risk of pneumonia, and result in an elevated risk of bone loss. The risk of a bone fracture has been estimated to be over 40 percent higher in patients who use these drugs long-term.

    Visine Original

    These eye drops “get the red out” by shrinking blood vessels. Overuse of the active ingredient tetrahydrozoline can perpetuate the vessel dilating-and-constricting cycle and may cause even more redness.

    Pseudoephedrine

    This decongestant, found in many drugs, can raise blood pressure and heart rate, setting the stage for vascular catastrophe. Over the years, pseudoephedrine has been linked to heart attacks and strokes, as well as worsening the symptoms of prostate disease and glaucoma.

    Sources:msn
  2. simonedb

    simonedb Member

    I had a bad time with zantac and prilosec, one of the only times called 911, thought i was having heart attack, woke up couldnt breathe or get up at first. lying down made it worse, paramedics came and said take a valium yer fine, haha i didnt have any but i had to sleep sitting up that night, never again.

    and interesting about visine i usually use better brand but was in a pinch and bought some recently and ironically for first time in maybe 4ever starting to get red in eyes, i am tossin' it now.
  3. findmind

    findmind New Member

    I am even more of the opinion that drs don't care if their patients die; the world is overpopulated, medicine has only been about money, and there are always one more patient where that one came from.

    I actually tell my dr. no, I won't add a med to my regime I already have, I'll find a way to treat it myself.

    He may wonder what he's for!

    findmind
  4. nightngale

    nightngale New Member

    I use prilosec, I guess I will ask the doc about it. My sis in laws father just died of cancer of the esophagus because he NEVER got his heartburn checked till he had a lump in his throat and it was spread to his bones. So sad. I never heard about the heart connection. I have probs with heart palps and this drug hasn't bothered me. I never could take sudafed because that did make my heart race and I felt awful.. Yuk i hate medicine but I have to take some of it. My ENT says he uses Nexium 2x a day.
    [This Message was Edited on 07/10/2008]
  5. Susan07

    Susan07 New Member

    First thanks for the heads up.

    My husband takes prilosec but takes one about every 3rd day insstead of daily - works for him!

    Any eye-drops for "get the rid out" should not be used daily. They have extra meds you may not need. I only use eye-drops for dry eyes period.

    Take care and thanks
  6. Lichu3

    Lichu3 New Member

    I belong to a national restricted-access website where this was also posted. (Not pharma site)

    And the response from physicians was that some of this is overblown -- many of them are on these drugs themselves or have family members on it. The three that most were concerned about are Ketek, Psuedophedrine, and Visine (can worsen eye dryness).

    All drugs have side effects but that doesn't mean they aren't useful in the correct context.

    No one could actually trace back where this headline came from as no actual survey of physicians or other health professionals was done.

    So talk to your doc if you have concerns starting or stopping a drug.

    (I am providing this as info from a site that most will not have access to. This is not to start an arugment.)
    [This Message was Edited on 07/11/2008]
  7. jess

    jess New Member

    Hi, I have been taking prilosec for more then 10 years also. I have no choice because I have Barretts from severe reflux. Believe me, I have tried anything natural I could find including Guacatonga, Potters acidosis, DGL and some other things. Nothing worked for me. As far as the bone fractures, I was told if you take calcuim and magnesium citrates and strontium citrate you should be ok. This is because they absorb in any kind of stomach environment. I am concerned however about protein digestion. My digestive test showed poor protein absorption. You need stomach acid for this. I guess my digestive enzymes don't work for this.Jess
  8. morningsonshine

    morningsonshine New Member

    Just wonder if any of you that have acid reflux have tried diet instead of different drugs and natural remedies??

    Just speaking from my own experience, i found out i was gluten intolerant, and a gluten free diet really helped my acid reflux.

    I was told i have a hiatial hernia, which is one cause of acid reflux. It also causes me some other symptoms, that have been greatly reduced by going gluten free.

    Just thought i would share that, in the hope it could help someone else.

    I like to be drug free as possible. I had a dr. treating me for lymes, and he wanted me to add Ketek to my treatment, i refused just on gut instinct, now i'm glad i did.
    Because of my QT intervals, it would have put me at risk of cardiac dysrhymia, i was told by a different Dr.
    [This Message was Edited on 07/11/2008]
  9. padre

    padre New Member

    Just a word or two about pseudoephedrine.

    Being a pretty smart guy, I figured that if the FDA lets people take this stuff over the counter (if they are not going to make meth out of it) it must be safe.

    Then, I reasoned that the warning not to take it over seven days is a hedge against law suits. The stuff worked for my allergies. Let me breathe. I was popping the pills and squirting it up my nose, for months on end.

    Oopa. I ended up in the hospital having to have thoracic surgery and got blood clotts in both arteries that feed my arms. I have no bp or pulse in either arm, now. My cardiomyopathy is gone and heart back to normal. I am using my arms better -- it has been four years.

    The doctors suspected I was a meth addict -- all the same symptoms. Nope, just a pseudoephed-head.

    I know this is an extreme -- but too much of a good thing is still too much.
  10. stschn

    stschn New Member

    I always look to you for a voice of reason and knowledge and I thank you for that. Joyce
  11. Lichu3

    Lichu3 New Member

  12. munch1958

    munch1958 Member

    I was on the purple pill for over 20 years. At times, I was on a double dose which is why I elected to have a Nissen Fundoplication for my severe heartburn.

    The surgery didn't eliminate the heartburn but at least ONE dose of the purple pill now was working -- no more mini vomit every time I bent over to tie my shoes or pick something up off the floor.

    After getting on long term Abx, my need for GERD meds went away after 8 weeks. I had not been able to stop these meds in over 20 years but with Minocycline the problem was gone.

    Now I have 5 broken vertebrae or osteoporosis compression fractures in my lower spine. L4 & L5 are the two most common fractures according to my Fibro doc. I started out with 2 fractures in Feb and the last MRI showed L1 - L5 are broken. These are very painful.

    I was also on Lupron and Danazol for the treatment of endometriois. Both are known to lower bone mass. I had no idea that I can add Prilosec and Nexium to my dirty deed med list.

    I'm also deficient in growth hormone too. So I have multiple reasons why my bone mass is pathetic. I doubt if it could ever be proven that one paticular thing led to my bones turning to gelatin.

    I would urge everyone especially younger women to think twice about taking meds even on a temporary basis that may contribute to lowered bone mass.
  13. angelscutoo

    angelscutoo New Member

    Do you use a specific brand of grape seed extract? I would love to be rid of my constant runny nose and sinus problems.